MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rectum procedure, after stapling the distal rectum with contour stapler, i proceeded to anastomosis straight lap with circular stapler, but when inserting and locating the circular stapler, there was a total opening of contour staples, requiring the manual closure of the distal rectum.Then we proceeded rectal anastomosis with circular stapler which was not satisfactory, and it was necessary to perform protective colostomy.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/7/2026.D4: batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? what is the current status of the patient? was the patients post operative care altered in any way due to the alleged deficiency with the devices? does the surgeon believe the post-operative complications were related to an alleged deficiency of the device or were there other contributing factors to include patient tissue condition? when was the staple retaining cap removed? what provisions did the surgeon take to ensure the tissue was lying evenly within the jaws? can more information be provided about staple form? was the device difficult to close? was the device closed and repositioned multiple times prior to firing? was the device difficult to fire? was the distal transection completed in one or multiple firings? what is the scrub's experience with reloading the device? were there any difficulties loading the device? what did they do to ensure that the cartridge was snapped in please prior to closing the device? was the retaining pin placed manually or automatically? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25736390
Report Number3005075853-2026-05348
Device Sequence Number13375459
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)290131(10)A99P7E
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA99P7E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown